Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 10, 2015, 5:11 PM CDT for Fremont County, Iowa; Cass County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 10, 2015, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fremont County, IA, Cass County, NE
The radar
The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS53 KOAX 102211
FFWOAX
IAC071-NEC025-110215-
/O.NEW.KOAX.FF.W.0012.150610T2211Z-150611T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN FREMONT COUNTY IN SOUTHWESTERN IOWA...
SOUTHEASTERN CASS COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 915 PM CDT
* AT 508 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATED TWO
TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN IN THE WARNED AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MURRAY AND THURMAN.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 20 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4088 9572 4076 9570 4084 9596 4093 9595
$$
MILLER1 follow-up statement
868 WGUS73 KOAX 110007 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 707 PM CDT WED JUN 10 2015 IAC071-NEC025-110215- /O.CON.KOAX.FF.W.0012.000000T0000Z-150611T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT IA-CASS NE- 707 PM CDT WED JUN 10 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHWESTERN FREMONT AND SOUTHEASTERN CASS COUNTIES... AT 705 PM CDT...ALTHOUGH THE HEAVY RAIN HAD MOVED OUT...RUNOFF FROM EARLIER STORMS WAS LIKELY CONTINUING. RADAR ESTIMATED TWO TO FOUR INCHES OF RAIN IN THE WARNED AREA IN ABOUT 2 HOURS. FLASH FLOODING REMAINS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4088 9572 4076 9570 4084 9596 4093 9595 $$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:29 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 10, 3:29 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 329 PM CDT WED JUN 10 2015 .SHORT TERM...(TONIGHT THROUGH SATURDAY) ISSUED AT 303 PM CDT WED JUN 10 2015 TONIGHT A WEAK BOUNDARY REMAINS DRAPED ACROSS THE CENTRAL PART OF EASTERN NEBRASKA THIS AFTERNOON...PROVIDING A POINT OF INITIATION FOR FOR A FEW STORMS. LOW LEVEL LAPSE RATES ARE FAIRLY STEEP AT 8-9 C/KM IN SE NEBRASKA. DEWPOINTS HAVE ALSO SURGED INTO THE MID 60S IN AN AREA WITH 2000 TO 3500 J/KG OF POTENTIAL ENERGY...HOWEVER SHEAR IS STILL VERY WEAK AT 20 TO 30 KNOTS. WILL CONTINUE TO MONITOR THE SITUATION FOR ANY SEVERE DEVELOPMENT IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA NEAR THAT BOUNDARY. TONIGHT A SURFACE LOW WILL LIFT INTO THE REGION BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS FROM CENTRAL NEBRASKA INTO OUR CWA. HEAVY RAIN WILL BE VERY POSSIBLE WITH THESE STORMS. PWAT VALUES OF 1.5 TO 2 INCHES ARE STILL ANTICIPATED LATE TONIGHT INTO THE EARLY HOURS OF THURSDAY MORNING...WHICH IS NEAR THE NAEFS 99.5 CLIMATOLOGICAL PERCENTILE FOR THIS TIME OF YEAR. THIS COULD LEAD TO RAINFALL AMOUNTS IN EXCESS OF 2 INCHES PRIMARILY ACROSS NORTHEAST NEBRASKA TONIGHT. A FEW SEVERE STORMS CANNOT BE RULED OUT OVERNIGHT AS WELL WITH PLENTY OF INSTABILITY AND AMPLE MOISTURE IN REGION. 850 WINDS WILL ALSO INTENSIFY TO AROUND 50KTS IN OUR SOUTH. THE MAIN THREATS WITH ANY STORMS LATE THIS EVENING AND TONIGHT WOULD BE LARGE HAIL AND STRONG WINDS. THURSDAY THROUGH SATURDAY SURFACE LOW/UPPER TROUGH THAT IS ACROSS CENTRAL NEBRASKA AT 12Z THURSDAY WILL MOVE EAST THROUGH THE DAY. WIDESPREAD AREA OF PRECIP MOVING THROUGH THE MID MISSOURI RIVER AREA IN THE MORNING. THERE MAY BE A BREAK IN THE PRECIP CHANCES IN EAST CENTRAL/SOUTHEAST NEBRASKA BY LATE MORNING EARLY AFTERNOON...ALTHOUGH DEFORMATION BAND SHOWERS ON THE NORTHWEST SIDE OF THE SURFACE LOW MAY CONTINUE THROUGH THE MORNING AND AFTERNOON. MEANWHILE...THE ATTENDANT COLD FRONT TRAILING ON THE SOUTH SIDE OF THE LOW WILL STILL BE IN THE SOUTHEASTERN FORECAST AREA THROUGH PEAK HEATING IN THE AFTERNOON... WITH VERY UNSTABLE CONDITIONS NOTED. THE FRONT WILL PROBABLY LIGHT UP BY LATE AFTERNOON ACROSS WESTERN IOWA THROUGH SOUTHEAST NEBRASKA WITH AN ADDITIONAL SEVERE WEATHER THREAT THAT WILL LINGER THROUGH EARLY EVENING. MEANWHILE...SCATTERED SHOWERS ON THE BACK SIDE OF THE LOW WILL LIKELY FILL IN ACROSS THE REMAINDER OF THE AREA THROUGH EVENING...THEN ENDING ALTOGETHER BY DAYBREAK FRIDAY. WITH NORTHERLY FLOW ON FRIDAY COMBINED WITH SUBSIDENCE FROM THE DEPARTING SYSTEM...CONDITIONS SHOULD BE DRY AND COOL WITH HIGHS IN THE LOWER TO MID 70S. THE NEXT TROUGH MOVING OUT OF THE SOUTHERN PLAINS BEGINS TO AFFECT THE REGION FRIDAY NIGHT...BUT ESPECIALLY DURING THE DAY SATURDAY INTO SATURDAY NIGHT AS ENVIRONMENTAL MOISTURE SUBSTANTIALLY INCREASES ONCE AGAIN. WITH MOSTLY CLOUDY OR CLOUDY SKIES ON SATURDAY...TEMPS SHOULD AGAIN BE COOLER IN THE LOWER TO MID 70S...WITH RAIN CHANCES INCREASING INTO THE 40 TO 60 PERCENT RANGE. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 303 PM CDT WED JUN 10 2015 THERE WILL JUST ABOUT A DAILY CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. SOUTHWEST FLOW ALOFT INITIALLY BECOMES MORE ZONAL THROUGH TIME. A WEAK FRONT MOVING THROUGH THE REGION APPEARS TO STALL AT LEAST EARLY IN THE EXTENDED PERIOD...BUT MAY GRADUALLY LIFT NORTH OR DISSIPATE THROUGH WEDNESDAY. THIS SHOULD ALLOW TEMPS TO GRADUALLY WARM BACK TO NEAR NORMAL REACHING THE MID 80S BY WEDNESDAY. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1241 PM CDT WED JUN 10 2015 VFR CONDITIONS AND EAST TO NORTHEAST WINDS ARE EXPECTED TODAY. THIS EVENING AND TONIGHT...CEILINGS WILL LOWER AS SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA...THOUGH HAVE ONLY GONE TO MVFR CEILING/VISIBILITY AT KOFK. ALSO LIMITED THUNDER MENTION TO KOFK FOR NOW...AS CONFIDENCE IS HIGHER THERE THAN KOMA/KLNK. WINDS WILL INCREASE AND VEER TO SOUTHEASTERLY TONIGHT...THEN SOUTHERLY TO SOUTHWESTERLY INTO TOMORROW MORNING. && .HYDROLOGY... ISSUED AT 320 PM CDT WED JUN 10 2015 HAVE COORDINATED WITH WPC...NESDIS...AND NEIGHBORING WFOS REGARDING RAIN POTENTIAL...AND BELIEVE HIGHEST RAINFALL TOTALS WILL FALL NORTH OF CURRENT WPC FORECAST AXIS...CLOSER TO THE 850MB FRONT. THIS WOULD PLACE THE HIGHER /2+ INCH/ TOTALS ROUGHLY ALONG AND NORTH OF OLU-DNS...WITH 0.5-1 INCH ELSEWHERE IN EASTERN NEB...AND LESS THAN 1 INCH ELSEWHERE IN WESTERN IOWA. NORTHEAST NEBRASKA AND NORTHWEST IOWA FLASH FLOOD GUIDANCE IS AROUND 2.0-2.5 IN/3 HOURS...AND THINK THESE AMOUNTS ARE CLOSER TO EVENT TOTALS THAN TO 3-HOUR TOTALS. MUCH OF THAT AREA STILL HAS LONGER-TERM RAIN DEFICITS AND CAN ABSORB SOME MOISTURE...HAVING BEEN MISSED BY MANY OF THE HEAVIEST RECENT RAINS. THINK OVERALL FLASH FLOOD THREAT IS LIMITED...AND WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW...THOUGH WILL CONTINUE TO MONITOR EVOLUTION OF SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT. WILL CONTINUE TO MENTION POTENTIAL IN HWO FOR ISOLATED FLOODING OR FLASH FLOODING IN PRONE AREAS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...GROSS/DEWALD LONG TERM...DEWALD AVIATION...MAYES HYDROLOGY...MAYES
Hazardous weather outlook, Jun 10, 5:10 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT WED JUN 10 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 510 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE DURING THE OVERNIGHT HOURS ACROSS THE OUTLOOK AREA. AT THIS POINT IT APPEARS THE MAIN THREAT WILL BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING TONIGHT IN PRONE AREAS...AS WELL AS FLOODING ALONG RIVERS AND STREAMS. IN ADDITION...IT IS POSSIBLE THAT A FEW STORMS MAY APPROACH OR BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THUNDERSTORM REDEVELOPMENT WILL BE POSSIBLE ALONG A FRONTAL BOUNDARY THURSDAY AFTERNOON MAINLY ALONG AND SOUTH OF I-80 WITH POSSIBLE SEVERE STORM DEVELOPMENT BY LATE AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES CONTINUE ON AND OFF INTO THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THURSDAY.
In the hours before
Special weather statement, Jun 10, 3:35 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 335 PM CDT WED JUN 10 2015 IAZ079-090-NEZ067-068-102100- FREMONT IA-MILLS IA-CASS NE-OTOE NE- 335 PM CDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MILLS... NORTHWESTERN FREMONT...SOUTHEASTERN CASS AND NORTHEASTERN OTOE COUNTIES UNTIL 400 PM CDT... AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNION...OR 32 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT 20 MPH. HAIL UP TO NICKEL SIZE AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TABOR...THURMAN AND RANDOLPH. THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 12 AND 24. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4068 9576 4077 9586 4099 9575 4089 9549 TIME...MOT...LOC 2034Z 211DEG 16KT 4078 9580 MILLER
Local storm report, Jun 10, 3:47 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
347 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL UNION 40.81N 95.92W
06/10/2015 E0.75 INCH CASS NE TRAINED SPOTTER
PEA TO PENNY SIZE HAIL.
&&
BMAYESSpecial weather statement, Jun 10, 4:08 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 408 PM CDT WED JUN 10 2015 IAZ079-090-NEZ053-067-068-102145- FREMONT IA-MILLS IA-CASS NE-OTOE NE-SARPY NE- 408 PM CDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLS...NORTHWESTERN FREMONT...EASTERN CASS...NORTHEASTERN OTOE AND SOUTHEASTERN SARPY COUNTIES UNTIL 445 PM CDT... AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURRAY...OR 27 MILES SOUTH OF OMAHA...MOVING NORTHWEST AT 15 MPH. HAIL UP TO NICKEL SIZE AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. OTHER STORMS WERE FARTHER SOUTH OVER PARTS OF FREMONT COUNTY IOWA. LOCATIONS IMPACTED INCLUDE... PLATTSMOUTH...PACIFIC JUNCTION...MURRAY...CEDAR CREEK...UNION... NEHAWKA...THURMAN AND CAMP MAHA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 1 AND 3. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 57 AND 76. INTERSTATE 29 BETWEEN MILE MARKERS 15 AND 37. LAT...LON 4074 9592 4103 9617 4112 9584 4077 9569 TIME...MOT...LOC 2106Z 154DEG 13KT 4088 9588 MILLER
Special weather statement, Jun 10, 4:44 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 444 PM CDT WED JUN 10 2015 IAZ079-090-NEZ067-068-102230- FREMONT IA-MILLS IA-CASS NE-OTOE NE- 444 PM CDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLS...NORTHWESTERN FREMONT...SOUTHEASTERN CASS AND NORTH CENTRAL OTOE COUNTIES UNTIL 530 PM CDT... AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER UNION...OR 28 MILES SOUTH OF OMAHA...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MURRAY...UNION...NEHAWKA...TABOR AND THURMAN. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 57 AND 59. INTERSTATE 29 BETWEEN MILE MARKERS 15 AND 29. LAT...LON 4070 9567 4077 9601 4098 9600 4097 9564 TIME...MOT...LOC 2144Z 275DEG 11KT 4086 9590 MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:35 PM CDT | Special Weather Statement | OAX | Fremont | 25 min |
| Jun 10, 4:16 PM CDT | Severe Thunderstorm Warning | OAX | Page | 24 min |
| Jun 10, 4:44 PM CDT | Special Weather Statement | OAX | Fremont | 46 min |
| Jun 10, 6:13 PM CDT | Special Weather Statement | OAX | Page | 17 min |
| Jun 10, 4:08 PM CDT | Special Weather Statement | OAX | Cass | 37 min |
| Jun 10, 5:30 PM CDT | Special Weather Statement | OAX | Sarpy | 45 min |
| Jun 10, 6:12 PM CDT | Special Weather Statement | OAX | Sarpy | 33 min |
| Jun 10, 6:52 PM CDT | Special Weather Statement | OAX | Antelope, Boone | 23 min |
Nearby
Flash Flood Warnings in Iowa, 2015Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.